MAUDE Adverse Event Report: SMITHS MEDICAL ASD LEVEL 1 TRAUMA FAST FLOW DISPOSABLES; DEVICE, WARMING, BLOOD AND PLASMA

SMITHS MEDICAL ASD LEVEL 1 TRAUMA FAST FLOW DISPOSABLES; DEVICE, WARMING, BLOOD AND PLASMA
Model Number D-60HL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the caregiver attempted to load and utilize tubing for the device.Shortly after setup and blood connected, the caregiver noticed that the tubing has snapped just above the filter.This incident delayed care due to the fact that additional tubing was needed and set up again.Eventually patient received transfusion.There was no patient harm reported, although the significant delay in transfusion could have potentially caused issues.Patient required additional crystalloid before blood could be administered.Patient was stabilized.
 
Additional Manufacturer Narrative
H10 device evaluation: part of a unit of p/n d-60hl was received without its original packaging, in unused condition, and decontaminated.The returned units were visually inspected, and it was determined what was received was the fluid supply assembly.It was observed that the connection between the drip chamber and the 3-y connector was broken.The failure mode reported was confirmed.Manufacturing processes were reviewed.It was determined that the root cause of this reported issue cannot be related to the manufacturing process.A review of the device history record (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.Production personnel were trained on (b)(6) 2020 in the manufacturing procedure to reinforce the correct assembly.Action taken was after the lot reported manufacture date.

Brand Name
LEVEL 1 TRAUMA FAST FLOW DISPOSABLES
Common Device Name
DEVICE, WARMING, BLOOD AND PLASMA
Manufacturer (Section D)
SMITHS MEDICAL ASD
6000 nathan ln n
plymouth MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD
6000 nathan ln n
plymouth MN 55442
Manufacturer Contact
jim vegel
6000 nathan ln n
plymouth, MN 55442
MDR Report Key16108927
Report Number3012307300-2023-00142
Device Sequence Number15341597
Product Code KZL
UDI-Device Identifier20695085406003
UDI-Public20695085406003
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
BK860023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model NumberD-60HL
Device Catalogue NumberD-60HL
Device Lot Number3830285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown